Patient : I have recently had a few new sexual partners, I have used a condom with every new partner except one where spermicidal foam was used.
I originally thought that I had an adverse reaction to a new lotion product that I had spread on my labia majora and surrounding area. Then is was brought to my attention that is may be an STD, nothing that I have researched fits the profile.
There is no pain, in the creases of my legs near my vagina is what I can best describe as a chemical burn look to the skin, it is dry, red, and irritated. Near the bottom, on the skin under my vagina, I have raised skin and red bumps or irritation.
I am prone to skin issues, I have eczema and have had scars in this same are left behind by a documented case of folliculitis. The redness, the raised red skin tissue on each side and red bumps.
I know that this is a questionable rash topic, if this issue is too ambiguous, would it be best to see a general practitioner, a dermatologist, or a gynecologist?
Thank you for your question. It is possible that this rash you have sustained could have been due to a skin irritation from the products that you used during your sexual activity. Certain spermicidal formulations can actually be irritating to the sensitive skin of the vagina. This is referred to as contact dermatitis. It can result in redness, itching, or even a burning sensation. This rash can become infected if it is left untreated. We recommend that you have this area initially examined by your general practitioner. This rash may benefit from applying prescription topical corticosteroid creams to assist in reducing the inflammation.
Thank you for choosing AskTheDoctor.com for your medical question.
These Q&A’s are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.